Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 17, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Mar 18, 2012, 8:47 PM EDT. It took effect at Mar 19, 2012, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 18, 2012, 8:47 PM EDT (00:47 UTC)
- In effect from
- Mar 19, 2012, 2:00 AM EDT
- Expired
- Mar 18, 2012, 9:33 PM EDT
- In force
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
162 WHUS72 KTAE 190047 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 847 PM EDT SUN MAR 18 2012 ...A DENSE FOG ADVISORY IS IN EFFECT FOR TONIGHT AND MONDAY MORNING FOR THE NEARSHORE PANHANDLE WATERS... .DENSE FOG IS EXPECTED TO DEVELOP OVER THE NEARSHORE PANHANDLE WATERS DURING THE LATE EVENING...BECOMING MORE WIDESPREAD OVERNIGHT. THE FOG WILL LIKELY PERSIST INTO LATE MONDAY MORNING BEFORE BURNING OFF. VISIBILITIES WILL BE FREQUENTLY REDUCED TO LESS THAN ONE MILE. GMZ750-191500- /O.NEW.KTAE.SC.Y.0017.120319T0600Z-120319T1500Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- 847 PM EDT SUN MAR 18 2012 ...DENSE FOG ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT MONDAY. * TIMING: OVERNIGHT THROUGH LATE MORNING MONDAY. * VISIBILITY: LESS THAN ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BLOCK
1 follow-up statement
824 WHUS72 KTAE 190133 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 933 PM EDT SUN MAR 18 2012 ...A DENSE FOG ADVISORY IS IN EFFECT FOR TONIGHT AND MONDAY MORNING FOR THE NEARSHORE PANHANDLE WATERS... .DENSE FOG IS EXPECTED TO DEVELOP OVER THE NEARSHORE PANHANDLE WATERS DURING THE LATE EVENING...BECOMING MORE WIDESPREAD OVERNIGHT. THE FOG WILL LIKELY PERSIST INTO LATE MONDAY MORNING BEFORE BURNING OFF. VISIBILITIES WILL BE FREQUENTLY REDUCED TO LESS THAN ONE MILE. GMZ750-191500- /O.CAN.KTAE.SC.Y.0017.120319T0600Z-120319T1500Z/ /O.NEW.KTAE.MF.Y.0012.120319T0600Z-120319T1500Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- 933 PM EDT SUN MAR 18 2012 ...DENSE FOG ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * TIMING: OVERNIGHT THROUGH LATE MORNING MONDAY. * VISIBILITY: LESS THAN ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BLOCK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 18, 8:40 PM EDT, 7 minutes earlier.
Area forecast discussion, Mar 18, 8:40 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
840 PM EDT Sun Mar 18 2012
.SYNOPSIS...
Another unseasonably warm day today with Tallahassee Airport
reaching 87 degrees, one degree short of daily record of 88 set in
1989 and 1982. A weak shortwave moved down area ridge but unlike
yesterday, related convection remained well east of I-75.
AT UPPER LEVELS...
The large scale longwave pattern remains highly amplified with axis
from Cntrl Gulf nwd towards TN Valley. This is highlighted by deep
trough across Wrn most states and broader ridge east of the MS River
ewd into extreme Wrn Atlc.
During the next 24-48 hrs, wrn trough will shift slowly across the
Rockies and into the Great Plains. In response downstream ridge
amplifies from Gulf nwd with H5 ridge anchored over SE region with
increasing subsidence. Rising heights further pushing rain N of
ridge thus suppressing local rain chances. Mid/high clouds should
remain on wrn side of ridge axis. By Tues morning, wrn trough
evolves into a closed low with Ern ridge axis further amplifying but
shifting to Ern seaboard.
AT LOWER LEVELS...
Increasing subsidence and an amplified upper ridge will anchor
surface ridge off Atlc coast with increasing SE flow into local
region especially Tuesday and Wednesday with the approach of the
next cold front. Until then, POPs will be slightly higher in the
eastern CWA as the flow will favor Atlantic sea-breeze activity to
possibly reach those areas. However, coverage is expected to be
light. This will also keep low level Gulf moisture advecting nwd
into local area maintaining mostly clear nights and mostly sunny
days with good chances for late night into mid morning fog.
.SHORT TERM (Rest of Tonight)...
With deep layer ridging in place, another mild night is expected
with lows mainly in the upper 50s to near 60.
Fog is expected again across the area again after midnight with the
most favored locations across the Florida panhandle and western big
bend. 24 hr dew point comparisons indicate they are running 1-4
degrees higher than same time yesterday all but southeast big bend.
00z TAE sounding with 1.22 inch PWAT with dry air aloft. So areas of
dense fog good bet across FL Panhandle and its possible that another
dense fog advisory could be needed for at least this area later
tonight and will monitor as necessary. We will also need to keep
an eye on the smoke and its impact on visibility from the 200 acre
wildfire that was burning in northeastern Wakulla county earlier.
However latest satellite and radar pix this eve no longer show signs
of fire, altho it may be smoldering.
&&
.AVIATION...VFR conditions prevail across the region this evening
with only a few CU remaining from afternoon convection. Decided to
go more heavily on a persistence approach to the fog forecast
overnight and now indicate LIFR conditions starting in the 06z-08z
timeframe at ECP/TLH and continuing to just after sunrise. Expect
only MVFR conditions before sunrise elsewhere with VFR conditions
all sites by 14z continuing through the day.
&&
.MARINE...
Issued MWW for dense fog for panhandle coastal waters, 2 am-11 am
EDT. Otherwise, The forecast conditions over the waters are fairly
benign over the next couple days.
&&
.CLIMATE...
Another day of near record warmth is on tap for Monday. Highs are
forecast to be 86-88 degrees across a large portion of the area.
The record highs for our two climate sites, Tallahassee and
Apalachicola for Monday will be 89 and 81 degrees respectively both
set last year.
Tallahassee may approach the record highs, but the records for
Apalachicola appears to be much higher than forecast temperatures.
Additionally, the forecast high at Tallahassee is above 85 degrees
(87) on Monday). If that were to occur, it would mark six
consecutive days of temperatures of at least 85 degrees. This is not
unprecedented in the month of March, but such a streak does not
happen frequently. Below is a list of streaks of at least 5
consecutive days with highs of 85 or higher at Tallahassee in the
month of March.
8 days - March 21-28, 1935
6 days - March 20-25, 1907
6 days - March 23-28, 1929
6 days - March 10-15, 1967
5 days - March 17-21, 1982
The last time there was a 6-day streak of 85+ degree highs at
Tallahassee in March was 1967. However, it should also be noted that
there was a long stretch of warm weather in March just last year. In
a 10-day stretch from March 18-27, 2011, the high hit 85 on 8/10
days.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...Fire Weather Watch from Monday afternoon through Monday evening
for Calhoun-Central Walton-Gadsden-Holmes-Inland Bay-Inland
Franklin-Inland Gulf-Inland Wakulla-Inland Walton-Jackson-
Leon-Liberty-Washington.
GM...Dense Fog Advisory 2am-11am EDT for nearshore Panhandle waters.
&&
Short term/Marine...BLOCK
Aviation...GODSEY
Climate...LAMERSHazardous weather outlook, Mar 18, 8:46 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 846 PM EDT SUN MAR 18 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-200100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 846 PM EDT SUN MAR 18 2012 /746 PM CDT SUN MAR 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DENSE FOG IS LIKELY ACROSS COASTAL AREAS NEAR THE GULF OF MEXICO ESPECIALLY FROM APALACHICOLA WEST TO DESTIN. AREAS OF FOG...SOME LOCALLY DENSE IS ALSO FORECAST ACROSS THE LAND AREAS...ESPECIALLY ACROSS THE PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... EAST TO SOUTHEAST WINDS OVER THE GULF OF MEXICO MAY START BUILDING TO EXERCISE CAUTION LEVELS DURING OVERNIGHT PERIODS BEGINNING ON MONDAY NIGHT AND LASTING INTO WEDNESDAY NIGHT. SURF HEIGHTS WILL BUILD BY WEDNESDAY AT PANHANDLE BEACHES WITH STRONGER RIP CURRENTS BECOMING MORE LIKELY. A COLD FRONT WILL APPROACH TOWARD THE END OF THE WORK WEEK BRINGING A CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:33 PM EDT | Marine Dense Fog Advisory | TAE | 13 hr |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.